MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number VTICM5 13.2
Medical Device Problem Codes Unintended Movement (3026); No Apparent Adverse Event (3189); Ejection Problem (4009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/20/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation type 4110: lens work order search- no similar complaint event(s) within associated lots were found.Claim#(b)(4).
 
Event or Problem Description
The reporter indicated that a 13.2mm vticm5 13.2 implantable collamer lens of -12.50/3.5/089 (sphere/cylinder/axis) lens tore/broke during injection into the eye on (b)(6)2022.The lens was not implanted into the patient but it did have patient contact with no patient injury.Reportedly the doctor stopped and restarted injecting due to the injector resistance and that probably did not help.On the same day same surgery the backup lens was implanted and the problem was resolved.Status of the eye." doing great, showing slightly more cyl than expected but it's still early." cause reported as device and user error.
 
Additional Manufacturer Narrative
Corrected data: b5- the reporter indicated that a 13.2mm vticm5_ 13.2 implantable collamer lens of diopter -12.50/3.5/089 (sphere/cylinder/axis) got stuck in the cartridge/injection system; then the lens was implanted upside down on (b)(6)2022.Reportedly the surgeon "did not like how the primary lens looked when trying to implant it".There was patient contact but no patient injury.The lens was implanted; removed and replaced intraoperatively with a back up lens of the same model/length lens and the problem was resolved.Reportedly the lens tore/broke when the doctor removed the lens.The status of the eye was reported as "doing great; showing significantly more cyl than expected but it's still early".The reporter indicated the cause of the event was the device/user error and the device failed to perform as intended.Reportedly "i stopped and restarted injecting due to injector resistance and that probably didn't help".Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SUGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene enriquez
1911 walker avenue
monrovia, CA 91016
MDR Report Key15740042
Report Number2023826-2022-03864
Device Sequence Number6316783
Product Code QCB
UDI-Device Identifier00841542116978
UDI-Public00841542116978
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Model NumberVTICM5 13.2
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/05/2022
Supplement Date Received by Manufacturer01/05/2023
Initial Report FDA Received Date11/04/2022
Supplement Report FDA Received Date01/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age24 YR
Patient SexFemale